Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Ultrasound showed benign hemangioma. Is there anything I can do about the nodule?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
A recent ultra sound showed a 0.8 echogenic nodule on the left lobe of my liver, likely a benign hemangioma. I had a left partial nephrectomy 1.5 years ago and all is well. Is there anything I can do about the nodule, is it serious. I have taken tylenol 3 for the past year as well. Does this have any bearing on my condition? I am supposed to have an ultra sound in 3 months, but my Dr. said he'd order a CT scan to ease my fears, but did not really want to expose me to radiation now since I had an MRI a year ago and am scheduled for one at the 2 year date of the discovery of my kidney cancer. thank you XXXXXXX
Posted Fri, 13 Apr 2012 in Liver and Gall Bladder
Answered by Dr. Hema Yadav 3 hours later
Thanks for posting your query.
Benign hemangioma is a benign liver tumor mass arising from blood vessels and is usually a harmless condition which is commonly found incidentally during investigations like ultrasound or Ct scan.
It is found in about 7%of healthy people suspected to be congenital or developed with likely risk factors such as age (30 to 50 ) yrs, female hormone related either pregnancy or hormone replacement therapy(HRT).
It's not related to intake of Tylenol or any common analgesics or medicines.
It is usually small and a symptomatic, and doesn't require any treatment.
In rare cases with large hemangiomas causing pain or bleeding surgical removal might be required.
Your doctor is right in waiting for investigation as there is no urgency and you can consider waiting till ct scan assessment of renal cancer for confirmation.
An ultrasound itself is sufficient for diagnosis if done with expertise.
Hope I have answered your query.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor